Russian version English version
Volume 14   Issue 1   Year 2019
Assessment of the Efficient Strategies for Applying Antitumor Viral Vaccine Therapy Based On Mathematical Modeling

Babushkina N.A., Kuzina E.A., Loos A.A., Belyaeva E.V.

V.A. Trapeznikov Institute of Control Sciences of Russian Academy of Sciences

Abstract. The paper presents the mathematical description of the two stages of tumor cells’ death as a result of immune response after antitumor viral vaccine introduction. This mathematical description is presented by the system of nonlinear equations implemented in the MatLab-Simulink system. As a result of the computing experiment, two strategies for effective application of the antitumor viral vaccine were identified. The first strategy leads to complete elimination of the tumor cells after a single-shot administration of the vaccine. The second strategy makes it possible to stabilize tumor size through the recurrent introductions of the vaccine. Using the mathematical model of antitumor therapy, appropriate dosages were identified based on the number of tumor cells that die at the two stages of immune response. Dynamics of tumor growth for the two strategies of the viral vaccine application was forecasted based on the mathematical model of antitumor therapy with discontinuous trajectories of tumor growth. The computing experiments made it possible to identify initial tumor size at the start of the therapy and the dosages that allow complete elimination of the tumor cells after the single-shot introduction. For the second strategy, dosages and intervals between recurrent vaccine introductions required to stabilize tumor size at the initial level were also identified.  The proposed approach to exploring the effectiveness of vaccine therapy may be applied to different types of experimental tumors and antitumor vaccines.
Key words: mathematical model, experimental oncology, tumor cells, kinetic curves of tumor growth, vaccine therapy, virus, immune response, antibodies.
Table of Contents Original Article
Math. Biol. Bioinf.
doi: 10.17537/2019.14.34
published in Russian

Abstract (rus.)
Abstract (eng.)
Full text (rus., pdf)


  Copyright IMPB RAS © 2005-2024